MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941828250
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a peripheral arterial vessel.A 2.50 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during introduction, it was noticed that the shaft was kinked and it eventually snapped.The device was pulled out from the sheath without issue.The procedure was completed with another 2.50 x 24mm synergy xd drug-eluting stent.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 - lot number: updated to 0030411136.
 
Additional Manufacturer Narrative
H6 - evaluation conclusion code: updated from adverse event related to procedure to cause traced to intentional off-label, unapproved, or contraindicated use.Device evaluated by mfr: the device was returned to the cis for analysis.Visual, tactile and microscopic analysis was performed on the device.Visual and tactile examination identified multiple hypotube kinks and a shaft break at 58cm distal to the distal end of the strain relief.Examination of the outer and inner lumen and mid-shaft section of the shaft polymer extrusion profile found a break at the site of the wire exchange port.No other device issues were identified during returned product analysis.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a peripheral arterial vessel.A 2.50 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during introduction, it was noticed that the shaft was kinked and it eventually snapped.The device was pulled out from the sheath without issue.The procedure was completed with another 2.50 x 24mm synergy xd drug-eluting stent.No patient complications were reported.It was further reported that the stent was used for treatment of a peripheral vascular disease in the anterior tibial artery.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16895758
Report Number2124215-2023-21554
Device Sequence Number6312064
Product Code NIQ
UDI-Device Identifier08714729980834
UDI-Public08714729980834
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2024
Device Model NumberH7493941828250
Device Lot Number0030411136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/26/2023
08/10/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/01/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown